Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2000, 9:59 PM EDT for Cumberland County, Maine. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2000, 9:59 PM EDT (01:59 UTC)
- Expired
- Jul 4, 2000, 10:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cumberland County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 050203 SVRPWM MEC005-050230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 959 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CUMBERLAND COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITIES OF...PORTLAND...SOUTH PORTLAND...WESTBROOK * UNTIL 1030 PM EDT * AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM FREEPORT TO 6 MILES WEST OF WESTBROOK...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER FALMOUTH AT 1005 PM OVER PORTLAND AT 1015 PM OVER SCARBOROUGH...SOUTH PORTLAND AT 1020 PM OVER CAPE ELIZABETH AT 1030 PM DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS WITH THESE STORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHSER SERVICE FORECAST OFFICE IN GRAY MAINE. HAYES LAT...LON 4388 7009 4366 7044 4341 7018 4374 6982
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 4, 8:52 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 852 PM EDT TUE JUL 4 2000 NOT MUCH CHNG TO THE AFTN PKG WTH UPDT. AS ADVERTISED SCT RW/TRW DAMPENING PRTNS OF THE FA ALTHGH NONE SVR. WTH MOIST AIRMSS REMAINING IN PLACE...EXPCT ACTVTY TO CONT FR MCH OF THE NGT...ESP IF ETA NUMBERS ARE RIGHT. WILL EXTND CHC RW/TRW THRU 1ST PRD TO ALL ZONES. OTHERWS JUST MINOR TWEAKS. .GYX...NONE. EJS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:00 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 60 min |
| Jul 4, 9:08 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 52 min |
| Jul 4, 9:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 9:30 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 60 min |
| Jul 4, 10:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 10:55 PM EDT | Severe Thunderstorm Warning | GYX | Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.